Adalat comes in several different formulations, but yes, nausea and diarrhea/contipation and gastrointestinal upset can be side effects.
Here is a link to Medline which has drug info on just about any drug known, plus it's a great source of info on health topics/diseases etc. (I can post the link because it's approved by the moderator of these boards). http://www.nlm.nih.gov/medlineplus/d...di/202107.html
You don't say what meds your husband has tried before, but tell him not to despair, since most of us have had to experiment with different ones and/or dosage adjustements until we find one that doesn't bring us to our knees with adverse reactions!
Everyone reacts differently, but if your husband doesn't have to be on calcium channel blockers for a very specific reason, you might want to ask your doctor about the ARBs (angiotensin2 receptor blockers) like Diovan, Benicar etc. which seem to have far fewer side effects than most BP meds.
There are some diehard fans of the ARBs on these boards, and I'll bet you'll hear from them any minute!